MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480410-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient; however, the pusher wire was returned for evaluation.The v-grip and microcatheter used for the procedure were not returned; therefore, analysis of the v-grip, microcatheter, and functional testing could not be performed.The pusher body coils showed no signs of damage.The pet over the heater coil had no visible signs of thermal cycling.The distal end of the monofilament was necked and a tail at the distal section.The electrical circuit was intact.The solder joints were intact at both the distal and proximal ends.Resistance was measured to be within specifications.Results of the product evaluation confirmed the coil was broken.The attachment tether was broken resulting in the implant unexpectedly detaching.The detachment monofilament had similar characteristics to that observed during tensile break, which is consistent with the monofilament being subjected to a force exceeding its tensile strength.Based on the reported procedure details and the product evaluation, the complaint of the coil break can be confirmed; however, the root cause cannot be determined.
 
Event or Problem Description
It was reported that after placement of an embolization coil in an aneurysm located at the lower polar splenic branch, resistance and friction were encountered within the microcatheter.During an attempt to reposition, the coil unexpectedly detached.There was no reported intervention.The coil remains implanted in the aneurysm.There was no reported patient injury.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6568832
Report Number2032493-2017-00115
Device Sequence Number905273
Product Code KRD
UDI-Device Identifier00810170017902
UDI-Public(01)00810170017902(11)160614(17)210614(10)160614LC2
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/14/2021
Device Model Number45-480410-L
Device Lot Number160614LC2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1